Alert archive / New York / Flash Flood Warnings in 2007

Flash Flood Warning 17, NWS Binghamton, NY

August 24, 2007Tompkins County, New York

NWS Binghamton, NY issued this flash flood warning at Aug 24, 2007, 5:05 PM EDT for Tompkins County, New York. It was in force for 4 hr. 1 report came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Aug 24, 2007, 5:05 PM EDT (21:05 UTC)
Expired
Aug 24, 2007, 9:00 PM EDT
In force
4 hr
Issued by
NWS Binghamton, NY
Area
Whole counties

County Tompkins County, NY

The radar

The Binghamton radar (KBGM), 49 km from the middle of the area, began a volume at 21:05 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 24, 6:00 PM EDTFLASH FLOODLansing, NYDITCHES OVERFLOWED. ROADS FLOODED.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Buffalo Intl Airport, NY (KBUF), launched 12:00Z, 9.1 hours before the alert went out and 190 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Buffalo Intl Airport, NY at 12:00Z on 2007-08-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 714 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Buffalo Intl Airport, NY at 12:00Z on 2007-08-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 82 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
714 J/kg
Mixed-layer CIN
-60 J/kg
Mixed-layer LCL
756 m above ground
0-6 km bulk shear
35 kt
0-1 km storm-relative helicity
82 m²/s²
0-3 km storm-relative helicity
193 m²/s²
Significant tornado parameter
0.2
Supercell composite
1.9

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS51 KBGM 242106
FFWBGM
NYC109-250100-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE BINGHAMTON NY
505 PM EDT FRI AUG 24 2007

THE NATIONAL WEATHER SERVICE IN BINGHAMTON HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  TOMPKINS COUNTY IN CENTRAL NEW YORK

* UNTIL 900 PM EDT

* AT 501 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED AN
  AREA OF EXCESSIVE RAINFALL OVER THE WARNED AREA OF UPWARDS TO 2.5 
INCHES.

* LOCATIONS IN THE WARNED AREA INCLUDE BUT ARE NOT LIMITED TO LAKE
  RIDGE...LANSINGVILLE...WEST DRYDEN AND WEST GROTON.

STREAM BASINS INCLUDED IN THE WARNING INCLUDE SALMON 
CREEK...TAUGHANNOCK CREEK...AND MINNEGAR BROOK.

RAPID FLOODING OF STREAMS...CREEKS...URBAN...AND POOR DRAINAGE AREAS
IS LIKELY IN AND NEAR THESE LOCATIONS.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.

PLEASE REPORT FLOODING TO THE NATIONAL WEATHER SERVICE BY CALLING
TOLL FREE AT 1-877-633-6772...OR BY EMAIL AT
BGM.STORMREPORT@NOAA.GOV.

LAT...LON 4258 7661 4263 7666 4261 7639 4250 7639
      4254 7657
TIME...MOT...LOC 2105Z 180DEG 0KT 4257 7654

$$

SCHAFFNER
3 follow-up statements
000 
WGUS71 KBGM 242131
FFSBGM

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE BINGHAMTON NY
526 PM EDT FRI AUG 24 2007

NYC109-250100-
TOMPKINS NY-
526 PM EDT FRI AUG 24 2007

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 900 PM EDT FOR NORTH
CENTRAL TOMPKINS COUNTY...

AT 522 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
SHOW AN AREA OF EXCESSIVE RAINFALL OVER THE WARNED AREA.

* LOCATIONS IN THE ADVISORY INCLUDE BUT ARE NOT LIMITED TO LAKE
  RIDGE...LANSINGVILLE...MYERS...WEST DRYDEN AND WEST GROTON.

SALMON CREEK HAS HAD THE VAST MAJORITY OF THE BASIN IMPACTED BY 
BASIN AVERAGE RAINFALLS EXCEEDING 2.0 INCHES ON THE BINGHAMTON 
RADAR. OTHER BASINS TO RECEIVE HEAVY RAINFALLS INCLUDE TAUGHANNOCK 
CREEK...MINNEGAR BROOK...HEMLOCK CREEK...LOCKE CREEK...MILL 
CREEK...AND GULF CREEK.  RAINFALL RATES UPWARDS TO 2.5 INCHES WITHIN 
AN HOUR HAVE BEEN SEEN IN THESE BASINS.  SUCH RAPID RAINFALL RATES 
ARE LIKELY TO CAUSE RAPID RISES IN MULTIPLE SMALL STREAMS IN NORTH 
WEST AND NORTH CENTRAL TOMPKINS COUNTY.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE 
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS 
SAFELY. MOVE TO HIGHER GROUND.

PLEASE REPORT FLOODING TO THE NATIONAL WEATHER SERVICE BY CALLING
TOLL FREE AT 1-877-633-6772...OR BY EMAIL AT
BGM.STORMREPORT@NOAA.GOV.

LAT...LON 4258 7661 4263 7666 4261 7639 4250 7639
      4254 7657
TIME...MOT...LOC 2126Z 180DEG 0KT 4257 7654

$$

SCHAFFNER
000 
WGUS71 KBGM 242217
FFSBGM

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE BINGHAMTON NY
612 PM EDT FRI AUG 24 2007

NYC109-250100-
TOMPKINS NY-
612 PM EDT FRI AUG 24 2007

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 900 PM EDT FOR
NORTHEASTERN TOMPKINS COUNTY...

AT 608 PM EDT...TRAINED WEATHER SPOTTER REPORTED 2 INCHES OF 
RAINFALL IN FREEVILLE.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO 
GROTON....FREEVILLE...AND WEST DRYDEN.

BASINS TO RECEIVE HEAVY RAINFALLS INCLUDE SALMON CREEK...TAUGHANNOCK 
CREEK...MINNEGAR BROOK...HEMLOCK CREEK...LOCKE CREEK...MILL 
CREEK...FALL CREEK...BEAVER CREEK...AND GULF CREEK.  RAINFALL RATES 
UPWARDS TO 2.5 INCHES WITHIN AN HOUR HAVE BEEN SEEN IN THESE 
BASINS.  SUCH RAPID RAINFALL RATES ARE LIKELY TO CAUSE RAPID RISES 
IN MULTIPLE SMALL STREAMS THROUGHOUT NORTHERN TOMPKINS COUNTY.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.

PLEASE REPORT FLOODING TO THE NATIONAL WEATHER SERVICE BY CALLING
TOLL FREE AT 1-877-633-6772...OR BY EMAIL AT
BGM.STORMREPORT@NOAA.GOV.

LAT...LON 4257 7660 4263 7666 4262 7627 4248 7626
      4253 7656
TIME...MOT...LOC 2212Z 180DEG 0KT 4257 7648

$$

SCHAFFNER
000 
WGUS71 KBGM 250015
FFSBGM

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE BINGHAMTON NY
813 PM EDT FRI AUG 24 2007

NYC109-250023-
TOMPKINS NY-
813 PM EDT FRI AUG 24 2007

...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR NORTHERN
TOMPKINS COUNTY...

THE THREAT FOR ADDITIONAL HEAVY RAINFALL AND THUNDERSTORMS HAS 
ENDED. THEREFORE THE FLASH FLOOD WARNING HAS BEEN CANCELLED. 

PLEASE REPORT FLOODING TO THE NATIONAL WEATHER SERVICE BY CALLING
TOLL FREE AT 1-877-633-6772...OR BY EMAIL AT
BGM.STORMREPORT@NOAA.GOV.

LAT...LON 4257 7660 4263 7666 4262 7627 4248 7626
      4253 7656
TIME...MOT...LOC 0013Z 180DEG 0KT 4257 7648

$$

NICOSIA

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Binghamton, NY wrote its last area forecast discussion before this flash flood warning went out at Aug 24, 3:23 PM EDT, 1 hour 42 minutes earlier.

Area forecast discussion, Aug 24, 3:23 PM EDT, 1 hour 42 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BINGHAMTON NY
323 PM EDT FRI AUG 24 2007

.SYNOPSIS...
HOT HUMID WEATHER WILL BE WITH US FOR THE FIRST HALF OF THE
WEEKEND...AS A SOUTHWEST FLOW PERSISTS. OUTSIDE OF ISOLATED
THUNDERSTORMS...MOST OF THE TIME THROUGH LATE SATURDAY WILL BE
RAIN-FREE.

FROM LATE SATURDAY AFTERNOON INTO EARLY SUNDAY...A COLD FRONT IS
EXPECTED TO CROSS THE AREA...WITH MORE WIDESPREAD THUNDERSTORMS
ANTICIPATED.

ON SUNDAY...IMPROVING WEATHER IS EXPECTED...AS A DRIER AIR MASS
COMES IN FROM THE NORTHWEST.

&&

.NEAR TERM /THROUGH TONIGHT/...

CONVECTION HAS HAD A TOUGH TIME DEVELOPING SO FAR...AS THE AIR
REMAINS FAIRLY CAPPED (CIN VALUES OF MORE THAN 100 J/KG ON THIS
AFTERNOONS SOUNDINGS AT BUFFALO AND ALBANY). OTHER THAN THE
PASSAGE OF A WEAK SHORT-WAVE THIS EVENING...AND FIXED FORCING FROM
TERRAIN AND ANY LAKE BOUNDARIES...THUNDERSTORMS SHOULD BE WIDELY
SCATTERED THROUGH THE EVENING HOURS.

LATER TONIGHT...WE COULD SEE AN ISOLATED SHOWER OR THUNDERSTORM
OVER OUR NORTHERN AND WESTERN ZONES...BUT FOR THE MOST PART RAIN-
FREE CONDITIONS ARE EXPECTED.

WE SHOULD SEE LESS IN THE WAY OF STRATUS FORMATION OVERNIGHT THAN
WEVE HAD THE PREVIOUS COUPLE OF NIGHTS.

&&

.SHORT TERM /6 AM SATURDAY MORNING THROUGH SUNDAY/...
SATURDAY SHOULD BE A HOT HUMID DAY...WITH A DEEP SOUTHWESTERLY
FLOW OUT AHEAD OF AN APPROACHING COLD FRONT. IT APPEARS THAT THE
FRONT WILL NOT GET CLOSE ENOUGH TO TRIGGER MUCH IN THE WAY OF
CONVECTION UNTIL LATER IN THE AFTERNOON FOR MOST OF THE REGION. IN
FACT...NORTHEAST PA SHOULD STAY RAIN-FREE FOR THE BALANCE OF THE DAY.
WHATEVER STORMS DO FORM HAVE SOME SEVERE POTENTIAL...AS THE WIND
FIELDS WILL BE INCREASING THROUGH THE AFTERNOON.

IT LOOKS LIKE THE BEST CHANCE FOR SHOWERS AND STORMS WILL BE
SATURDAY NIGHT...AS THE FRONT ITSELF LUMBERS ACROSS NY AND PA.
PWAT VALUES INCREASE TO NEAR 2 INCHES TOMORROW EVENING...SO SOME
HEAVY RAINERS ARE EXPECTED. IT LOOKS LIKE THERE MAY BE ENOUGH FLOW
TO KEEP THE STORMS PROGRESSIVE IN NATURE.

ON SUNDAY...DRIER AIR SHOULD FILTER INTO THE FORECAST AREA...AS
THE AFORMENTIONED FRONT PUSHES SOUTHEAST OF THE REGION. WE KEPT IN
A CHANCE OF LINGERING SHOWERS IN THE MORNING...ESPECIALLY OVER
NORTHEAST PA AND THE CATSKILLS. HIGHS SHOULD BE ABOUT 10 DEGREES
LOWER ON SUNDAY THAN THEYLL BE SATURDAY.

&&

.LONG TERM /SUNDAY NIGHT THROUGH THURSDAY/...
FRONT STALLS OUT SOUTH OF THE FA SUNDAY NIGHT WITH HIGH PRESSURE
BUILDING IN BEHIND. GFS IS SLIGHTLY FASTER WITH FRONT AND HAVE
FOLLOWED HPC/S SLOWER PROGRESSION...MORE IN LINE WITH ECMWF. FRONT
MVS THRU ON THURSDAY WITH COLDER AIR BUILDING IN BEHIND. BEST CHC FOR
STORMS WILL BE ON THURSDAY AHEAD OF THE FRONT. THICKNESSES DROP
TO 552 WITH H8 TEMPS BTWN +4C TO +6C ON FRIDAY.

&&

.AVIATION /19Z FRIDAY THROUGH WEDNESDAY/...
VFR MOST OF THE PD WITH SCTD 4KFT CLDS EXPECTED THIS AFTERNOON AND
EVENING. THUNDER NOT EXPECTED TO BE WIDESPREAD SO HAVE INDICATED
ONLY CB GROUP IN FCST. BKN CIGS FROM 5-6KFT POSSIBLE OVERNIGHT IN
RESIDUAL MOISTURE. CUD SEE SOME SCTD LOW CLDS FROM 08Z-12Z
SATURDAY BUT NOT EXPECTING WIDESPREAD MVFR CIGS AT THIS TIME. WINDS
FROM THE S-SW FROM 5-10KTS MOST LOCATIONS TONIGHT AND DRG THE DAY
TOMORROW.

MVFR RESTRICTIONS POSSIBLE AGAIN LATE SATURDAY AFTERNOON AND
EVENING IN THUNDERSTORMS AS COLD FRONT MOVES THRU. FOLLOWING
FRONTAL PASSAGE...EXPECTING MOSTLY VFR CONDITIONS THRU WEDNESDAY.
CUD SEE SOME MVFR VLY FOG AT KELM BY MIDWEEK AS MOISTURE RETURNS
AHD OF NEXT FRONT.

&&

.BGM WATCHES/WARNINGS/ADVISORIES...
PA...NONE.
NY...NONE.

&&

SYNOPSIS...MLJ
NEAR TERM...MLJ
SHORT TERM...MLJ
LONG TERM...PVB
AVIATION...PVB
Hazardous weather outlook, Aug 24, 1:57 PM EDT, 3 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BINGHAMTON NY
157 PM EDT FRI AUG 24 2007

NYZ009-015>018-022>025-036-037-044>046-055>057-PAZ038>040-251800-
NORTHERN ONEIDA-YATES-SENECA-SOUTHERN CAYUGA-ONONDAGA-STEUBEN-
SCHUYLER-CHEMUNG-TOMPKINS-MADISON-SOUTHERN ONEIDA-CORTLAND-CHENANGO-
OTSEGO-TIOGA-BROOME-DELAWARE-BRADFORD-SUSQUEHANNA-NORTHERN WAYNE-
157 PM EDT FRI AUG 24 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW YORK AND
NORTHEAST PENNSYLVANIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS LATE THIS
AFTERNOON AND EVENING. SCATTERED THUNDERSTORMS ARE EXPECTED TO
DEVELOP OVER MUCH OF CENTRAL NEW YORK AND FAR NORTHERN
PENNSYLVANIA BY LATE AFTERNOON AND CONTINUE INTO THE EVENING
HOURS. THERE IS A CHANCE THAT A FEW THUNDERSTORMS WILL PRODUCE
DAMAGING WINDS...LARGE HAIL...FREQUENT LIGHTNING AND LOCALLY HEAVY
RAINFALL. MOST OF THE THUNDERSTORM ACTIVITY WILL TAPER OFF BY
MIDNIGHT.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS AGAIN ON SATURDAY.
A COLD FRONT WILL COLLIDE WITH A HOT AND HUMID AIR MASS THAT WILL
BE IN PLACE OVER THE REGION SATURDAY. THIS WILL GENERATE
THUNDERSTORMS DURING THE AFTERNOON AND EVENING. SOME OF THE
THUNDERSTORMS COULD BECOME SEVERE...WITH DAMAGING WINDS AND LARGE
HAIL POSSIBLE. IN ADDITION...THUNDERSTORMS COULD PRODUCE VERY
HEAVY RAINFALL SATURDAY EVENING AND OVERNIGHT INCREASING THE
THREAT FOR LOCALIZED FLASH FLOODING SATURDAY NIGHT.

NO ADDITIONAL WIDESPREAD HAZARDOUS WEATHER IS EXPECTED FROM SUNDAY
THROUGH THURSDAY.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION MAY BE NEEDED FROM LATE THIS AFTERNOON
INTO THE EVENING AND AGAIN FROM SATURDAY AFTERNOON INTO THE
EVENING.

NYZ062-PAZ043-044-047-048-072-251800-
SULLIVAN-WYOMING-LACKAWANNA-LUZERNE-PIKE-SOUTHERN WAYNE-
157 PM EDT FRI AUG 24 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEASTERN NEW YORK AND
NORTHEAST PENNSYLVANIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

OTHER THAN AN ISOLATED THUNDERSTORM WHICH COULD DEVELOP THIS
EVENING...WIDESPREAD HAZARDOUS WEATHER IS NOT ANTICIPATED
THROUGH TONIGHT.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

A COLD FRONT WILL COLLIDE WITH A HOT AND HUMID AIR MASS IN PLACE
OVER NORTHEAST PENNSYLVANIA LATE SATURDAY. THIS WILL GENERATE A
FEW STRONG THUNDERSTORMS DURING THE LATE AFTERNOON AND EVENING.
THUNDERSTORMS COULD PRODUCE GUSTY WINDS...FREQUENT
LIGHTNING...HAIL AND LOCALLY HEAVY RAINFALL.

NO ADDITIONAL WIDESPREAD HAZARDOUS WEATHER IS EXPECTED FROM SUNDAY
THROUGH THURSDAY.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION MAY BE NEEDED SATURDAY FROM LATE IN THE
DAY INTO THE NIGHT.

NICOSIA

In the hours before

Special weather statement, Aug 24, 3:28 PM EDT, 1 hour 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BINGHAMTON NY
328 PM EDT FRI AUG 24 2007

NYZ015-016-023-025-242000-
SCHUYLER NY-SENECA NY-TOMPKINS NY-YATES NY-
328 PM EDT FRI AUG 24 2007

...STRONG THUNDERSTORMS DEVELOPING OVER THE FINGER LAKES REGION...

AT 321 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF DEVELOPING THUNDERSTORMS CAPABLE OF PRODUCING GUSTY
WINDS...AND VERY HEAVY RAIN.  THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM HIMROD TO PORTER CORNER TO 7 MILES WEST OF PORTER
CORNER...AND MOVING EAST AT 25 MPH.

THIS LINE OF THUNDERSTORMS WILL BE NEAR...
  LODI AT 335 PM EDT...
  DUNDEE AND CAYWOOD AT 340 PM EDT...
  INTERLAKEN AND LAKEMONT AT 345 PM EDT...
  TOWNSENDVILLE AND ROCK STREAM AT 350 PM EDT...
  HECTOR AND COVERT AT 355 PM EDT...
  SEARSBURG AND TRUMANSBURG AT 400 PM EDT...

FREQUENT CLOUD TO GROUND LIGHTNING WILL DEVELOP WITH THIS STORM. IF
YOU ARE IN THE PATH OF THIS STORM...YOU SHOULD HEAD INDOORS WHEN YOU
HEAR THUNDER.

NICOSIA
Special weather statement, Aug 24, 3:53 PM EDT, 1 hour 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BINGHAMTON NY
353 PM EDT FRI AUG 24 2007

NYZ015>017-023-025-242030-
CAYUGA NY-SCHUYLER NY-SENECA NY-TOMPKINS NY-YATES NY-
353 PM EDT FRI AUG 24 2007

...LINE OF STRONG THUNDERSTORMS MOVING INTO THE AREA...

* AT 346 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING STRONG GUSTY
  WINDS...AND VERY HEAVY RAIN.  THESE STORMS WERE LOCATED ALONG A
  LINE EXTENDING FROM INTERLAKEN TO TAUGHANNOCK FALLS TO SEARSBURG TO
  LAKEMONT...AND MOVING EAST AT 25 MPH.

* STRONG THUNDERSTORMS WILL BE NEAR...
  TAUGHANNOCK FALLS AT 400 PM EDT...
  KING FERRY AT 405 PM EDT...
  GENOA AND WEST GROTON AT 410 PM EDT...
  EAST GENOA AND EAST VENICE AT 415 PM EDT...
  WILLOW CREEK AND PERUVILLE AT 420 PM EDT...
  LOCKE AT 425 PM EDT...
  FREEVILLE AND LANSING AT 430 PM EDT...

CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY IF YOU HEAR THUNDER.

IF ON OR NEAR SOUTHERN CAYUGA LAKE AND CENTRAL SENECA LAKE...GET OUT
OF THE WATER AND MOVE INDOORS OR INSIDE A VEHICLE.

NICOSIA
Local storm report, Aug 24, 4:44 PM EDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BINGHAMTON NY
444 PM EDT FRI AUG 24 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0430 PM     TSTM WND DMG     FREEVILLE               42.51N 76.35W
08/24/2007                   TOMPKINS           NY   TRAINED SPOTTER

            NUMEROUS TREE BRANCHES DOWN. ESTIMATED WIND GUST 60 MPH.
            ANEMOMETER MEASURED OVER 40 MPH THEN BROKE.

0430 PM     TSTM WND DMG     LANSING                 42.49N 76.49W
08/24/2007                   TOMPKINS           NY   PUBLIC

            LARGE TREE BRANCHES BROKEN.

&&

DJN
Local storm report, Aug 24, 4:52 PM EDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BINGHAMTON NY
452 PM EDT FRI AUG 24 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0430 PM     TSTM WND DMG     FREEVILLE               42.51N 76.35W
08/24/2007                   TOMPKINS           NY   TRAINED SPOTTER

            NUMEROUS LARGE TREES DOWN. TREES DOWN ON SOME HOMES.

&&

DJN

The office that day

Everything else NWS Binghamton, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 24, 4:00 PM EDTSevere Thunderstorm WarningBGMCayuga, Schuyler, Seneca, Tompkins60 min
Aug 24, 4:27 PM EDTSevere Thunderstorm WarningBGMCortland63 min
Aug 24, 5:04 PM EDTSevere Thunderstorm WarningBGMTompkins56 min
Aug 24, 5:13 PM EDTSevere Thunderstorm WarningBGMChenango62 min
Aug 24, 5:52 PM EDTSevere Thunderstorm WarningBGMDelaware, Otsego53 min
Aug 24, 6:12 PM EDTSevere Thunderstorm WarningBGMBroome33 min
Aug 24, 6:54 PM EDTSevere Thunderstorm WarningBGMOneida42 min
Aug 24, 6:59 PM EDTSevere Thunderstorm WarningBGMBroome, Tioga61 min

Nearby

Flash Flood Warnings in New York, 2007Every flash flood warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.